Journal of the European Optical Society - Rapid publications, Vol 4 (2009)

A study of optical solitons with Kerr and power law nonlinearities by He's variational principle

E. Topkara, D. Milovic, A. Sarma, F. Majid, A. Biswas


This paper studies optical solitons, in presence of perturbation terms, by the aid of He's variational principle. The inter-modal dispersion, self-steepening, nonlinear dispersion and Raman scattering are all treated as perturbation terms. Both Kerr law as well as power law nonlinearities are considered in this paper.

© The Authors. All rights reserved. [DOI: 10.2971/jeos.2009.09050]

Full Text: PDF

Citation Details

Cite this article


A. Biswas, "Temporal 1-soliton solution of the complex Ginzburg- Landau equation with power law nonlinearity" Prog. Electromagn. Res. 96, 1-7 (2009).

J. H. He, "Variational iteration method- a kind of non-linear analytical technique: some examples" Int. J. Nonlinear Mech. 34, 699-708 (1999).

J. H. He, "Variational principles for some nonlinear partial differential equations with variable coefficients" Chaos Soliton. Fract. 99, 847-851 (2004).

R. Kohl, D. Milovic, E. Zerrad, and A. Biswas, "Optical soliton perturbation in a non-Kerr law media" Opt. Laser Technol. 40, 647-662 (2008).

R. Kohl, A. Biswas, D. Milovic, and E. Zerrad, "Optical solitons by He's variational principle in a non-Kerr law media" J. Infrared Millim. Te. 30, 526-537 (2009).

M. Mishra, and S. Konar, "High bit rate dense dispersion-managed optical communication systems with distributed amplification" Prog. Electromagn. Res. 78, 301-320 (2008).

A. K. Sarma, "Dark soliton switching in an NLDC in the presence of higher-order perturbative effects" Opt. Laser Technol. 41, 247-250 (2009).

S. Shwetanshumala, S. Jana, and S. Konar, "Propagation of a mixture of modes of a laser beam in a medium with saturable nonlinearity" J. Electromagnet. Wave. 20, 65-77 (2006).

S. Shwetanshumala, "Temporal solitons of modified complex Ginzburg-Landau Equation" Prog. Electromagn. Res. Lett. 3, 17-24 (2008).

A. M. Wazwaz, "Multiple soliton solutions for a (2+1)-dimensional integrable KdV6 equation" to appear in Commun. Nonlinear. Sci.